Alert archive / California / Freeze Warnings in 2007

Freeze Warning 1, NWS San Francisco Bay Area, CA

January 11, 20078 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Jan 11, 2007, 2:24 PM PST for 8 counties in California. It took effect at Jan 12, 2007, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 2:24 PM PST (22:24 UTC)
In effect from
Jan 12, 2007, 12:00 AM PST
Expired
Jan 12, 2007, 9:00 AM PST
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 77 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 11, 9:45 AM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Jan 11, 9:45 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
945 AM PST THU JAN 11 2007

.DISCUSSION...COLD DRY AIR CONTINUES TO FLOW INTO THE DISTRICT THIS
MORNING. THE ATMOSPHERE IS MUCH DRIER THIS MORNING...EASILY SEEN
WHEN COMPARING THE DEW PTS TO YESTERDAY MORNING.

WITH THE LACK OF ANY SIGNIFICANT MOISTURE HAVE DECIDED TO REMOVE
POPS FROM THE COASTAL WATERS AND THE VALLEYS. THERE WILL REMAIN A
SLIGHT CHANCE FOR SOME WEAK SNOW SHOWERS IN THE HILLS TODAY AND
TONIGHT WITH AFTN SUNSHINE AND WEAK OROGRAPHIC LIFT. HOWEVER...AS
MENTIONED BEFORE...THE SHOWERS WILL NOT BE SIGNIFICANT WITH THE
LACK OF MOISTURE.

COLD TEMPS WILL BE THE RULE FOR THE NEXT SEVERAL NIGHTS. WILL MOST
LIKELY CHANGE THE FREEZE WATCH TO A WARNING IN THE AFTN PACKAGE...
AND WILL MOST LIKELY ISSUE A FREEZE WATCH FOR SATURDAY NIGHT.

FORECAST HAS BEEN UPDATED.

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS ALL REGIONAL TERMINALS
THROUGH TONIGHT. THE COLD DRY ARCTIC AIRMASS WILL MAINTAIN CLEAR
SKIES BUT WILL LOWER FREEZING LEVELS TO THE SURFACE BY TONIGHT.

&&

.MTR...WATCHES/WARNINGS/ADVISORIES...
      .TDA...SCA...PT ARENA TO PIEDRAS BLANCAS AND SFO AND MRY BAYS.
      .TNGT THRU SATURDAY MORNING...FREEZE WATCH...INTERIOR
        VALLEYS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS
      .FRIDAY NGT AND SATURDAY MORNING...FREEZE WATCH...AREAS NEAR
        SAN FRANCISCO BAY AND NON-URBAN AREAS NEAR THE COAST.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: C WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 11, 6:00 AM PST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST THU JAN 11 2007

CAZ006-505>518-121400-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
600 AM PST THU JAN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY
BAY AREAS.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC AIRMASS WILL MOVE ACROSS THE AREA TODAY BRINGING COLD
TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS. SNOW LEVELS WILL
LOWER TO AROUND 1000 FEET BY TONIGHT. THIS COLD AIR WILL ALSO
SET THE STAGE FOR TWO TO THREE NIGHTS OF VERY COLD TEMPERATURES.
SEVERAL HOURS OF FREEZING TEMPERATURES ARE POSSIBLE IN THE INTERIOR
VALLEYS TONIGHT.

A FREEZE WATCH HAS BEEN ISSUED FOR TONIGHT.

* FREEZE WATCH.......SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EVEN COLDER OVERNIGHT LOWS ARE LIKELY ON FRIDAY NIGHT WHEN SOME OF
THE COLDEST VALLEYS WILL SEE TEMPERATURES DROP INTO THE TEENS. IN
ADDITION...FREEZING TEMPERATURES MAY OCCUR NEAR THE OCEAN AND BAY ON
FRIDAY NIGHT.

A FREEZE WATCH HAS BEEN ISSUED FOR FRIDAY NIGHT.

* FREEZE WATCH.......SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:54 PM PSTFreeze WatchMTRAlameda, Contra Costa, Marin, Napa, San Mateo, Santa Clara and 2 more19 hr
Jan 11, 2:24 PM PSTFreeze WarningMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more43 hr

Nearby

Freeze Warnings in California, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.